Oklahoma, 2019

Damaging Wind in Oklahoma, September 24, 2019

September 24, 2019 · NWS OUN · 1 event in 1 county or zone

Unorganized thunderstorms produced marginally severe wind gusts in southern Oklahoma on the 24th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Unorganized thunderstorms produced marginally severe wind gusts in southern Oklahoma on the 24th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 24, 11:46 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 24, 11:46 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1246 PM CDT Tue Sep 24 2019

.DISCUSSION...
Please see the 18Z aviation discussion below.

&&

.AVIATION...
Some temporary MVFR cigs will be possible through late this
afternoon mainly near OKC/OUN. Also, some showers are persisting
over central and northern OK. Very little, if any, lightning is
being observed though so no need to mention TS right now. Skies
will generally begin to clear near and after sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  88  69  86 /  10  20  30  20
Hobart OK         71  92  70  91 /  10  10  20  10
Wichita Falls TX  72  92  72  92 /  10  10  10  10
Gage OK           67  93  64  89 /  10  10  20  10
Ponca City OK     70  86  66  83 /  30  20  50  20
Durant OK         72  91  71  91 /  30  30  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

03/14/03
Hazardous weather outlook, Sep 24, 10:48 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1148 AM CDT Tue Sep 24 2019

OKZ004>048-050>052-TXZ083>090-251700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1148 AM CDT Tue Sep 24 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible across the eastern two-
thirds of Oklahoma today. Heavy rainfall may cause localized
flooding.

In addition, a few strong to severe storms may occur this evening
across northwest Oklahoma. Hail up to the size of quarters and
wind gusts up to 60 mph will be the main hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There will be a chance of thunderstorms each day through Monday.
Strong to severe storms will be possible again Wednesday and
Friday, mainly across the northern half of Oklahoma. Otherwise,
severe weather is unlikely.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Sep 24, 12:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
150 PM CDT Tue Sep 24 2019

OKZ050-241945-
Love OK-
150 PM CDT Tue Sep 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Love County Until 245 PM
CDT...

AT 147 PM CDT, a strong thunderstorm was located near Leon, moving
east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Marietta, Thackerville, Leon, Rubottom and Burneyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3372 9715 3376 9719 3382 9721 3385 9717
      3392 9721 3390 9725 3386 9726 3389 9731
      3385 9733 3388 9733 3382 9738 3384 9746
      3389 9745 3392 9748 3395 9748 3402 9713
      3372 9710
TIME...MOT...LOC 1847Z 265DEG 13KT 3387 9737

03

The radar

The Dallas/Ft Worth radar (KFWS), 148 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Love

When
September 24, 1:00 PM CST
Where
Love County, 2.95 mi WSW of Burneyville
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
33.900, -97.350

Garage/out-building was destroyed on White Road in Jimtown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, September 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854930.